MAUDE Adverse Event Report: STRYKER GMBH LOCKING SCREW VARIAX 2 T10, FULL THREAD, 3.5MM / L16MM; SCREW, FIXATION, BONE

STRYKER GMBH LOCKING SCREW VARIAX 2 T10, FULL THREAD, 3.5MM / L16MM; SCREW, FIXATION, BONE
Model Number 657316S
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported: "intraoperatively, drilling after plate placement.Even though it is fastened with 2 fingers and no excessive force is applied, a locking screw does not lock to the plate.A new screw was opened and inserted, but it was spinning.The screw was replaced with a non-locking screw, but it was not fix to the bone.The non-locking screw was left as it is.The doctor's opinion was that there was no sensation of the drill sleeve swinging more than the variable 15 degrees, and even though the drilling was within the acceptable range, it did not lock.The unfixation of the non-locking screw was probably because the cortical bone was broken during insertion of the locking screw.".
 
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.
 
Additional Manufacturer Narrative
Please note the correction to h6 component code.The reported event could not be confirmed since the device was not returned for evaluation and no other evidences were provided.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
LOCKING SCREW VARIAX 2 T10, FULL THREAD, 3.5MM / L16MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15191766
Report Number0008031020-2022-00383
Device Sequence Number17543648
Product Code HWC
UDI-Device Identifier07613327086881
UDI-Public07613327086881
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K132502
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number657316S
Device Catalogue Number657316S
Device Lot NumberK36065
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/13/2022
Supplement Date Received by Manufacturer10/06/2022
Initial Report FDA Received Date08/09/2022
Supplement Report FDA Received Date11/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown